I got a photofacial almost 8 months ago (if not more.) And it seems to have caused dark spots on my skin. I didn't have any before and did the photofacial as more of a preventative measure so I am rather upset it caused skin issues where there were none before. I have been using dark spot fading creams and have had several peels in the meantime in hopes this would gt rid of them and nothing!
Can a Photofacial Cause Dark Spots?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 4
Photofacials and hyperpigmentation
Photofacials are IPL (intense pulsed light) treatments that usually address the redness and brown spots on the skin. Hyperpigmentation after a photofacial can occur if the skin is burned. It can also happen if there is sun exposure soon after the photofacial. Sun must be avoided for at least 2 months after a photofacial and strict sun protection must be used.
Also, if there is a deeper component of melasma, it may actually darken with a photofacial. The superficial type of melasma can improve with IPL.
I would recommend strict sun avoidance and sun protection. Most hyperpigmentation caused by IPL does fade eventually. Also, discuss this with the doctor who performed the procedure.
Discoloration after IPL
Dark spots after photofacial
Persistent dark spots after a photofacial are unusual and should be promptly reviewed with your dermatologist. There are many things to be done to fade this darkening, and certainly sun protection is critical at this time. ~ Dr. Benjamin Barankin, Toronto Dermatology Centre.
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.